Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TehSmurf

accutane hair loss

Recommended Posts

I have a senior portfolio due and i'm going to be up all night but I can't stop crying because my hair keeps falling out. I took accutane a few months ago and now my hair is starting to fall out. This isn't male pattern baldness because no one in my family has it and I'm only 17 for christ's sake. I've read that accutane can cause hair loss and i'm defintely experiencing it. Shower is now clogging up, hair is all over my clothes, all over my pillow, hair is falling out as i'm typing this....PLEASE HELP ME. I never cry but damnit i dont want people to say "Hey look at that kid, he's going bald and he's only in high school." My gf already noticed and said the back of my head looks like it's getting a bald spot.

has ANYONE out here who has taken accutane experienced this hair loss? If you have, did it stop? I really need to know if this is going to stop. Don't tell me you think it might, i need to know of an actual case where this stopped happening. Please, someone tell me. Is there anything i can do? I'm so scared right now you have no idea

Share this post


Link to post
Share on other sites

I had massive hairloss during my Accutane course. I remember I filled a giant zip lock bag with my hair and took it into the derm because I was freaking out. (Of course he just deadpanned, "your hair looks fine.")

Anyway, don't worry, IT GROWS BACK. I did a bunch of research and in every case of Accutane induced hairloss I came across, the person regrew the hair.

Most of mine came back pretty quickly, but it took about 6-7 months before I felt it was fully restored.

And stop crying. Be a man, suck it up.

Paul

I have a senior portfolio due and i'm going to be up all night but I can't stop crying because my hair keeps falling out. I took accutane a few months ago and now my hair is starting to fall out. This isn't male pattern baldness because no one in my family has it and I'm only 17 for christ's sake. I've read that accutane can cause hair loss and i'm defintely experiencing it. Shower is now clogging up, hair is all over my clothes, all over my pillow, hair is falling out as i'm typing this....PLEASE HELP ME. I never cry but damnit i dont want people to say "Hey look at that kid, he's going bald and he's only in high school." My gf already noticed and said the back of my head looks like it's getting a bald spot.

has ANYONE out here who has taken accutane experienced this hair loss? If you have, did it stop? I really need to know if this is going to stop. Don't tell me you think it might, i need to know of an actual case where this stopped happening. Please, someone tell me. Is there anything i can do? I'm so scared right now you have no idea

Share this post


Link to post
Share on other sites

Google "telogen effluvium", it will explain what's happening. Or search for previous posts here, i don't feel like typing it all out again. It will stop falling out after a few months and will grow back in. If it's falling out spontanteously now, that's because new hairs are pushing the old dormant ones out of the follicle - which means it's falling out because it's already growing back in. So relax. :)

Share this post


Link to post
Share on other sites

i'm still on accutane and my hair is really thinning out and i do have a few patches (although i'm female) - my derm prescribed something called Pantogar to me for this

Share this post


Link to post
Share on other sites

I was scared when I was on Accutane. I thought my hairline was receeding. Don't worrry about it. If anything, theres this shampoo called VOLUME or something...Im not totally sure what the name is..its for men, and it says something about 'thickening' your hair on the front of the box..try it ..and if you use gel, stop..it gets to your roots and damages your hair (Causes baldness)

Share this post


Link to post
Share on other sites

thanks for the replies but has anyone else had there hairloss stop? i'm really freaked out about this because i went to another forum and a lot of people seem to have this permanently....

i never cry but with college applications, parents divorce, and now this, it's hard not to. Anyone else have their hair loss stop after accutane?

Share this post


Link to post
Share on other sites

thanks for the replies but has anyone else had there hairloss stop? i'm really freaked out about this because i went to another forum and a lot of people seem to have this permanently....

i never cry but with college applications, parents divorce, and now this, it's hard not to. Anyone else have their hair loss stop after accutane?

Hey Smurf - you poor thing. You asked me about my daughter in a PM but I'm replying here. I did talk to her about this like two months ago and she said everything was back to normal. Remember that was after she went through two bottles of Nioxin shampoo and conditioner and also most of a bottle of the Nioxin supplement. Try not to stress out too bad because it will get better. Try not to look at negative comments about hair loss. Stick to the positive ones. The negative ones are probably made up anyway.

You also asked me about supplements before. I would try extra biotin and a Vit B complex. Also, I've heard that extra essential fatty acids are good to restore hair.

Share this post


Link to post
Share on other sites
i never cry but with college applications, parents divorce, and now this, it's hard not to. Anyone else have their hair loss stop after accutane?

nothing wrong with crying. most people who never cry tend to bottle their emotions up and eventually usually end up releasing them in some form of a fit, be it violent, tearful, or just long worn out depression

Share this post


Link to post
Share on other sites

Google "telogen effluvium", it will explain what's happening. Or search for previous posts here, i don't feel like typing it all out again. It will stop falling out after a few months and will grow back in. If it's falling out spontanteously now, that's because new hairs are pushing the old dormant ones out of the follicle - which means it's falling out because it's already growing back in. So relax. :)

BINGO!! :clap:

Share this post


Link to post
Share on other sites

come on guys i need some success stories...real ones. thanks boston for all of your help

Why? Its not going to change anything, just accept that its a part of the drug and that hopefully it will grow back to normal. You knew the risks of the drugs when you took it. Everyone here is saying it grow back. So chill out and stop crying about something you cant change.

Share this post


Link to post
Share on other sites

Why? Its not going to change anything, just accept that its a part of the drug and that hopefully it will grow back to normal. You knew the risks of the drugs when you took it. Everyone here is saying it grow back. So chill out and stop crying about something you cant change.

ANOTHER Bingo! :clap:

Share this post


Link to post
Share on other sites

I was scared when I was on Accutane. I thought my hairline was receeding. Don't worrry about it. If anything, theres this shampoo called VOLUME or something...Im not totally sure what the name is..its for men, and it says something about 'thickening' your hair on the front of the box..try it ..and if you use gel, stop..it gets to your roots and damages your hair (Causes baldness)

I have never heard of ANY link between hair gel and hair loss. Unless you can substantiate your claim, it's just an old wive's tale like wearing hats (causes baldness).

Share this post


Link to post
Share on other sites

come on guys i need some success stories...real ones. thanks boston for all of your help

you're welcome Smurf. Feel free to PM me again if you need to.

Share this post


Link to post
Share on other sites

thanks for the replies but has anyone else had there hairloss stop? i'm really freaked out about this because i went to another forum and a lot of people seem to have this permanently....

i never cry but with college applications, parents divorce, and now this, it's hard not to. Anyone else have their hair loss stop after accutane?

Sorry, I don't know much about the hairloss bit, but I understand your frustration....and please don't feel like you need to explain why you would cry.....it takes a real man to show his emotions! :angel:

Sounds like it'll come back....can you get to an Ulta store and get some Nioxin Shampoo'? I've heard that works well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×